Michigan, 2005

Damaging Wind in Michigan, June 25, 2005

June 25, 2005 · NWS IWX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 25, 5:50 PM EST, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 25, 5:50 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
550 PM EST SAT JUN 25 2005

.AVIATION...
SOME OUTFLOW BOUNDARIES FROM EARLIER CONVECTION WERE IN THE VICINITY
OF FWA AT 23Z...SO HAVE LEFT A TEMPO FOR TSRA IN THE BEGINNING OF
THE TAF PERIOD WITH ONGOING CONVECTION UPSTREAM. OTHERWISE...STORMS
SHOULD DIMINISH AND DISSIPATE THIS EVENING. KEPT SOME HAZE AND LIGHT
FOG AGAIN TONIGHT WITH MVFR VSBYS POSSIBLE LATE.

&&

.SHORT TERM...
NUMEROUS OUTFLOW BOUNDARIES WILL HELP TRIGGER STORMS INTO THIS
EVENING WITH SOME CAPES OVER 3000 J/KG. OTHERWISE...WARM AND HUMID
CONDITIONS WILL CONTINUE THROUGH SUNDAY WITH STORMS DEVELOPING AGAIN
SUNDAY AFTERNOON. HIGH TEMPERATURES SHOULD STILL BE WELL ABOVE
NORMAL.

&&

.LONG TERM...
SUNDAY NIGHT THROUGH SATURDAY. FEW CHANGES NEEDED TO GOING GRIDS.
HAVE UPPED TEMPS MONDAY AND WEDNESDAY WITH SIMILAR WARM LOW LEVEL
TEMPS OF PAST COUPLE OF DAYS. STILL CHANCE TSRA TUESDAY LOOKS GOOD
WITH GULF OF MEXICO WAVE MOVING UP INTO MISSISSIPPI VALLEY. WITH
RESPECT TO THURSDAY LATEST GFS NOW TRENDED SLOWER...MORE CONSISTENT
WITH RUNS OF PAST FEW DAYS AND GEM ALSO SUPPORTIVE OF THURSDAY FROPA
TIMING...SO WILL LEAVE MID RANGE CHANCE TSRA POPS TIMED FOR THU/THU
NIGHT ALONE. ALSO WILL NOT TOUCH TEMPS AND SUSPECT WITH WIDE
ENSEMBLE MAX TEMPS FOR THURSDAY THAT TREND WILL BE AWAY FROM LATEST
COLD MEX NUMBERS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
.IN...NONE.
.MI...NONE.
.OH...NONE.
.LK MI...NONE.
&&

AVIATION/SHORT TERM...SKIP
LONG TERM...PBM
Hazardous weather outlook, Jun 25, 4:57 AM EST, 14 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
457 AM EST SAT JUN 25 2005

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-260956-
ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI-
CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN-
GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN-
LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH-
PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN-
STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN-
WILLIAMS OH-
INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN...
BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN...
BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE...
DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN...
FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY...
GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK...
HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE...
KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION...
MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON...
NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA...
PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE...
SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE...
THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT...
WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE
457 AM EST SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST
OHIO AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED BUT A FEW STORMS MAY BECOME SEVERE
THIS AFTERNOON AND EVENING WITH DAMAGING WIND GUSTS AND HAIL. IT WILL
BE HOT AND HUMID AGAIN TODAY WITH HEAT INDEX VALUES IN THE UPPER 90S
BY EARLY AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS SUNDAY...TUESDAY AND
THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AND
TUESDAY. THE POSSIBILITY EXISTS FOR A MORE WIDESPREAD SEVERE WEATHER
EVENT THURSDAY AS A STRONG COLD FRONT APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING.

LMZ043-046-061-260956-
457 AM EST SAT JUN 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. A FEW STORMS
MAY HAVE WIND GUSTS ABOVE 30 KNOTS IN ADDITION TO DEADLY LIGHTNING.
WINDS AND WAVES WILL BE HIGHER NEAR THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS SUNDAY...TUESDAY AND
THURSDAY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SUNDAY AND
TUESDAY. THE POSSIBILITY EXISTS FOR A MORE WIDESPREAD SEVERE WEATHER
EVENT THURSDAY AS A STRONG COLD FRONT APPROACHES.

The radar

The Northern Indiana radar (KIWX), 75 km away, was scanning. The volume nearest the first event began at 00:18 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Branch

When
June 25, 7:20 PM EST
Where
Branch County, 11 mi S of Coldwater
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
41.783, -85.000

Tree limbs reported down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2005Every state in 2005This day in weather historyWarnings in Michigan, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456757.